I Just Have my Tummy Tuck Done 1 Week Ago, and Have a Red Allergic Reaction All over the Scar, Any Advice? ThanksI have the area around the scar with some red flaking skin like a soborrohic infection should I worried? thanks
Red Allergic Reaction Around Tummy Tuck Scar
Doctor Answers 3
Allergic Reaction in Scar
I am assuming that the redness you describe is accompanied by itching since you call it allergic. If this is the case, it most likely is due to a topical dermatitis from steri-strips, antibiotic ointment, etc. If the area of redness is also warm and tender, then an infection may be responsible. In either case, you should be asking your surgeon about this, especially since you are only 1 week post-op.
Have a question? Ask a doctor
Red Incision after Tummy Tuck
Without pictures, it is impossible to give you specific advice. However, redness around the incision could range from anywhere between a superficial infection to an allergic reaction to the adhesive used for the dressing. If you have fever, any change in the drainage or for any concern, you should see your surgeon sooner rather than later. If you post pictures or give us more clinical information, we may be able to guide you better.
A skin reaction one week after a tummy tuck
Photos would be helpful in order to better answer your question. As the other plastic surgeons noted, this redness can be a result of: 1) a reaction to surgical tapes or the associated adhesive (if they were used) 2) a reaction to antibiotic ointment if placed over your incisions or 3) a superficial infection - though this is not as likely as the other two. If you had external sutures, it is also possible to have some inflammation but again this possibility is less likely.
You should contact your plastic surgeon and discuss your concerns.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.